Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 16, 2004, 1:32 PM MST for Yavapai County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 1:32 PM MST (20:32 UTC)
- Expired
- Jul 16, 2004, 2:15 PM MST
- In force
- 43 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 162032 SVRFGZ AZC025-162115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 131 PM MST FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES THE CITY OF CAMP VERDE * UNTIL 215 PM MST * AT 122 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF RIMROCK...OR ABOUT 13 MILES EAST OF CAMP VERDE...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIMROCK AT 145 PM MST LAKE MONTEZUMA AT 150 PM MST MCGUIREVILLE AT 200 PM MST OVER CAMP VERDE AT 205 PM MST LARGE HAIL UP TO ONE AND A QUARTER INCHES IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE NECESSARY PRECAUTIONS AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3448 11157 3466 11156 3469 11196 3447 11197 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:00 AM MST, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 16, 9:00 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST FRI JUL 16 2004 .SYNOPSIS..TROPICAL MOISTURE WILL LINGER OVER THE STATE THROUGH THE WEEKEND. LOOK FOR DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY OVER THE HIGHER TERRAIN. && .DISCUSSION...A MID LEVEL ANTICYCLONIC CIRCULATION REMAINED ALONG THE COLORADO/NEW MEXICO BORDER THIS MORNING. OVER THE NEXT THREE DAYS THE CENTER OF THIS CIRCULATION WILL SLOWLY MOVE SOUTHWARD ENDING UP NEAR THE NEW MEXICO/MEXICO BORDER BY SUNDAY. THIS WILL PLACE THE LOW-LEVEL ANTICYCLONE OVER NORTHWEST MEXICO. AS A RESULT...IT APPEARS THAT THE MOIST FLOW FROM MEXICO WILL CONTINUE. FOR TODAY...SOUNDINGS FROM ACROSS ARIZONA LOOK SOMEWHAT STABLE MAINLY RESULTING FROM A SATURATED MID LEVEL AIR MASS AND COOL LOW LEVELS RESULTING FROM RECENT CONVECTIVE ACTIVITY. HOWEVER...DRY MID LEVEL AIR IS BEING ADVECTED WESTWARD ACROSS THE ARIZONA/NEW MEXICO BORDER THIS MORNING. AS A RESULT...WILL BE KEEPING A CLOSE EYE ON FAR EASTERN ARIZONA SINCE THE STRONGEST STORMS ARE LIKELY TO FORM WHERE THE MID LEVELS DRY THE MOST (MORE INSOLATION). FOR THE REMAINDER OF NORTHERN ARIZONA LOOK FOR ISOLATED THUNDERSTORMS TODAY WITH THE MAIN THREAT BEING MODERATE TO HEAVY RAIN. COULD BE QUITE A BIT OF EVENING THUNDERSTORM ACTIVITY AS THUNDERSTORM OUTFLOW FROM EASTERN ARIZONA MOVES ACROSS THE REST OF THE AREA TONIGHT. MODELS DRY THINGS OUT A BIT OVER THE WEEKEND BUT IF THERE IS THUNDERSTORM ACTIVITY IN MEXICO AND SOUTHEAST ARIZONA THIS DRYING WILL TURN OUT TO BE A FIGMENT OF THE MODELS IMAGINATION. REALLY CANT SEE A DOWNTURN IN ACTIVITY OVER NORTHERN ARIZONA OVER THE NEXT THREE DAYS. THE DEEP LAYER FLOW IS COMING FROM VERY MOIST ORIGINS. THE MODELS DRY THINGS FURTHER NEXT WEEK BUT THIS TOO SEEMS TO BE OVER AGGRESSIVENESS BY THE MODELS. CURRENT GRIDS CARRY SLIGHT CHANCE TO CHANCE POPS THROUGH NEXT WEEK AND THIS STILL LOOKS GOOD. MCCOLLUM && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 16, 7:00 AM MST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST FRI JUL 16 2004 AZZ004>018-037>040-171400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AIR MASS REMAINS OVER NORTHERN ARIZONA. STORMS ARE EXPECTED TO FORM BY LATE IN THE MORNING OVER THE WHITE AND CHUSKA MOUNTAINS AND ALONG THE MOGOLLON RIM. THE MAIN THREAT FROM STORMS NEAR THE NEW MEXICO BORDER WILL BE HAIL UP TO ONE INCH IN DIAMETER. FOR THE REST OF NORTHERN ARIZONA DEEP LAYER MOISTURE AND LIGHT WINDS WILL RESULT IN ISOLATED HEAVY RAIN PRODUCING STORMS. LOCAL RAINFALL AMOUNTS IN EXCESS OF 2 INCHES ARE EXPECTED LATE THIS AFTERNOON AND EVENING OVER YAVAPAI...NORTHERN GILA AND SOUTHERN COCONINO COUNTIES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AIR MASS WILL REMAIN OVER NORTHERN ARIZONA FOR SCATTERED SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON AND EVENING...ESPECIALLY OVER THE HIGHER TERRAIN. THE THREAT FOR HEAVY RAIN WILL DIMINISH BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:27 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 33 min |
| Jul 15, 6:08 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 22 min |
| Jul 15, 8:36 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 24 min |
| Jul 15, 9:04 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 26 min |
| Jul 16, 11:38 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Jul 16, 12:18 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 16, 3:37 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 23 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.